Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 60, NWS Miami, FL

August 5, 2001Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 5, 2001, 4:31 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2001, 4:31 PM EDT (20:31 UTC)
Expired
Aug 5, 2001, 5:00 PM EDT
In force
29 min
Issued by
NWS Miami, FL
Area
Whole counties

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2001-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2001-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 052032
SVRMIA
FLC011-025-052100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
431 PM EDT SUN AUG 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* S

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:55 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 5, 12:55 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1255 PM EDT SUN AUG 5 2001

MODELS AND TPC GUIDANCE SIMILAR WITH BARRY MOVING INLAND OVER
EXTREME W PANHANDLE FLA TONIGHT. RESULT TO S FLA IS GRADUAL
REBUILDING OF SURFACE RIDGE OVER S FLA MONDAY THAT WILL MOVE N
OF AREA TUE. HIGH PRESSURE ALOFT BEGINS REBUILDING AS WELL OVER
SE U.S. AS 50H TROUGH ALONG E COAST MOVES E INTO THE ATLC.

PRECIPITABLE WATER (JUST OVER 2 INCHES THIS MORNING) GRADUALLY
LOWERS BY TUESDAY TO 1.5 INCHES WITH THE ATMOSPHERE BECOMING MORE
STABILE AS WELL. ALSO, A SOUTHERLY WIND TODAY GRADUALLY BACKS TO SE
BECOMING E IN THE LONG RUN. THIS SETS UP AN EAST TO WEST REGIME FOR
SHOWERS/TSTMS BEGINNING MONDAY.

FOR TONIGHT, METROPOLITAN AREAS OF PALM BEACH AND MOST OF BROWARD
COUNTY WILL SEE EVENING ACTIVITY WHILE MIAMI-DADE MAINLY WESTERN
SUBURBS. NOCTURNAL/DIURNAL PATTERN DEVELOPS MONDAY THRU TUESDAY AS
MENTIONED IN PARAGRAPH ABOVE.

IN THE COASTAL ZONES, AGAIN AS ALLUDED TO ABOVE, WINDS BACK FROM A
GENERALLY SOUTH FLOW TODAY TO AN EASTERLY FLOW BY TUESDAY THAT WILL
PERSIST THROUGH THE WEEK AT AROUND 10 KNOTS TONIGHT THROUGH TUESDAY
THEN 10 TO 15 KNOTS REMAINDER OF THE WEEK. THIS WILL ALLOW WEST
COAST SEA BREEZE DEVELOPMENT MONDAY AND TUESDAY WHICH WILL AID
INTERIOR CONVECTION MONDAY AND TUESDAY.

IN THE EXTENDED, 50H AND SURFACE RIDGE OVER SE U.S./N FLA THROUGH
PERIOD WITH DEEP EASTERLY WIND FLOW DEVELOPED. SOME INCREASE IN MEAN
RH NOTED TOWARD THE WEEKEND THEN DRIER AIR AGAIN SUNDAY. WILL KEEP
SCATTERED POPS WITH EAST FLOW PREVAILING, NIGHTTIME/EARLY MORNING
REGIME EAST COAST WITH MAINLY AFTERNOON AND EVENING INTERIOR AND
WEST.

PBI BB 074/089 076/089 076 1523232
FLL BB 076/089 079/089 079 1523232
MIA BB 077/090 079/090 078 1523232
APF BB 075/089 076/091 075 1534232=

.MIA...NONE.

In the hours before

Special weather statement, Aug 5, 4:22 PM EDT, 9 minutes before
FLZ072-074-052330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
422 PM EDT SUN AUG 5 2001

...LOCALLY HEAVY RAINS OVER BROWARD AND MIAMI-DADE COUNTIES...

SHOWERS AND THUNDERSTORMS THAT DEVELOPED OVER THE WESTERN METRO AREAS
OF BROWARD AND MIAMI-DADE COUNTIES ARE PRODUCING LOCALLY HEAVY RAINS.
RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE POSSIBLE AND THIS
COULD COULD MINOR FLOODING OF LOW LYING AREA.

THE THUNDERSTORMS$ ARE IN A NORTH TO SOUTH LINE WITH THE INDIVIDUAL
THUNDERSTORMS MOVING SLOWLY NORTH. THIS WILL RESULT IN ADDITIONAL
RAINS WITH MORE RAINS EXPECTED.

BE

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.